Is this part of FM/CFS or am I going crazy?

Discussion in 'Fibromyalgia Main Forum' started by lenasvn, Dec 3, 2006.

  1. lenasvn

    lenasvn New Member

    I think I had a problem with this restless (inner), bored kind of feeling for many years. I am not sure when it became noticable, or when I was able minded to tell.

    I am thinking adrenal inbalances since it became more obvious after I had my first child? It makes me restless, fatigued, bored, irritable, depresed, anxious. Sometimes it seem to be simply physiological, not based on whats going on around me.

    At other times it's obviously triggered by lights, sounds, stress, etc. My personality seems to have gotten weird lately (or has it always been,,,LOL!?) it almost feel like I'm going crazy! I have my reasons though, there are alot of stressors, arguments with a family member, some issues with my sweet son, health issues, finances, the list goes on.

    But, still, I almost feel like I'm going nutty. It is odd, but the last one to know he is is the nutty one, right?! At least that's what we say back home. I feel increasingly tense and restless. I sure can't handle stress at all. I am in a flare which sure doesn't help (triggered by a simple cold, wouldn't you know).

    I bash into arguments with my mom, I can usually maneuver her pretty well, but I just lashed back yesterday (which might have been good, not bad), but it sure is a sign I'm down in the gutter.

    I guess I'm begging for any help here, any advice anything at all!! Or maybe just a box of gingerbread cookies and a good movie,,,LOL!

    Thanks for listening, all.

    By the way,,, I may regret this, but my Psyk. prescribed Cymbalta for my PTSD and neuropathy, I had adverse reactions to SSRI's (severe), but feeling this way, I MAY give it a shot, if I get sick the first days- I'll stop right away.



  2. Cromwell

    Cromwell New Member

    SSRI's can make a person moody and irritable to the point of a personality switch.

    Whenever I take even a low dose, I get horrid the next day.

    So I bet it is the pills.

    Love Annie C
  3. lenasvn

    lenasvn New Member

    Cromwell

    I didn't even take one yet,,,maybe I shouldn't,,,LOL!?


    I'm thinking (and hoping!) I'm not going nutsy, that this is just chemical imbalances caused by undue stresses in life and to my ol'bod.

    I think I need to get away from "toxic" people right now, that's what causes me the most insanity, my PTSD makes it hard for me to rid the craptalk right away.

    The rest I can live with,,,sort of,,,LOL!

    [This Message was Edited on 12/03/2006]
  4. chloeuk

    chloeuk New Member

    if you are taking any pain killers like ultrim(tramadol) as they dont go together, I had a reaction to taking both at the same time.
  5. lenasvn

    lenasvn New Member

    Hey, let us know what the endocrinologist says.

    Gee, I had the "bestest" reply written out, and I messed up and lost it! I hate it when that happens.

    Hey, the car theory is superb, eggsacly right as the hen said!

    As for cortisol levels, I wouldn't know, my doc is as intense in testing and referring as my energy level is high on a bad day,,,LOL!

    I won't bother about doc shopping now, I am so tired of it all,I'm just going to enjoy the time before the holidays and pretend I'm not sick (good luck!,,,LOL!).

    [This Message was Edited on 12/03/2006]
    [This Message was Edited on 12/03/2006]
  6. lenasvn

    lenasvn New Member

    Carla

    I may have missed out on this great info here, I will surely look into it. Thanks for great info!
  7. wordbyrd

    wordbyrd New Member

    It's definitely an aspect of CFS/FM, this oversensitivity to excessive stimuli. Stressful situations, "toxic" people, flashing lights, loud noises - you get the idea.

    I've been reading a fascinating book called, "The Highly Sensitive Person," by Elaine N. Aron, Ph.D., that you might find enlightening and helpful. If you do a Google search for the title of the book, you'll find her website as well as a link to a site like Amazon.com, which would give a good summary of the book.

    I believe I fit her description of an "HSP" and have been this way my entire life. After 16 years of CFS, I've come to see that I was probably born with neurological issues that made me extremely sensitive to emotional situations (like having an inner radar & being able to pick up on people's moods, for instance), a child whose feelings were easily hurt and was prone to tears. A child who would get jumpy, tense, jittery and distraught by too much stimulation or emotional distress. And subsequently prone to lots of illnesses that involved my "tummy", kidneys/bladder, headaches, insomnia, aches & pains attributed to "growing pains," and "nervousness."

    I've tried low dose SSRIs with some success. Have found that due to extreme sensitivity to medications, I have to take very low doses. Perhaps that is also the case with you. I'm hoping that the Cymbalta will be helpful and you won't deal with side effects; nausea being the main one.

    I would encourage you to protect yourself and be good and loving to yourself by avoiding toxic people and overstimulating situations. When you need quiet and rest, make sure you get it. You're not being selfish.

    Take good care. Wishing you peace, calmness, serenity, healing.

    wordbyrd
  8. lenasvn

    lenasvn New Member

    Bless your heart wordbyrd.

    That hit right home. I have Sensory Integration Disorder, about the same thing. It took me 39 agonising years to find out. Too many years, too many tears.

    Hugs!

  9. kriket

    kriket New Member



    Oh my gosh. This all sounds soooooo familiar. I was going to say that it sounds like symptoms of PTSD and then realized that you have been dx with this. PTSD makes it very hard to deal with any amt. of stress. Tiny amt. or big. I don't know a lot about CFS.

    You are not going crazy, but at times you most certainly feel like it!!!!!

    Kriket
  10. lenasvn

    lenasvn New Member

    Kriket

    The Rheumy in Seattle (a Professor accually) said that PTSD (complex especially) quite often develop into CFS and sometimes FM. Very interesting, the symtoms are very similar. Interesting too is that PTSD Vets without CFS/FM often have cardiac disease in severe form? Anyways, I remember reading that somewhere recently.